U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

Will taking ppi's cause long term problems?

1 doctor answer1 doctor weighed in
Dr. Nicholas Karyotakis
Gastroenterology 30 years experience
Decreased calcium: Newer studies shed light on the risk of osteopenia or osteoporosis because of decreased absorption of calcium with long term use of proton pump inhibitors. For patients who are planned to be on ppi therapy or more than 3 months it is recommended to take supplemental calcium and vitamin d.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 29, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.